Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 231, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 30, 2000, 1:36 AM CDT for Stephens County, Young County, Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 30, 2000, 1:36 AM CDT (06:36 UTC)
- Expired
- Apr 30, 2000, 2:30 AM CDT
- In force
- 54 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Stephens County, TX, Young County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 2:20 AM CDT | Thunderstorm Wind 52 E | Newcastle, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 12:45 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 897 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1531 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 300638 SVRFTW TXC429-503-300730- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 136 AM CDT SUN APR 30 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEPHENS COUNTY IN NORTH CENTRAL TEXAS YOUNG COUNTY IN NORTH CENTRAL TEXAS * UNTIL 230 AM CDT * AT 136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS...EXTENDING FROM JUST WEST OF OLNEY...TO 16 MILES NORTH OF BRECKENRIDGE...MOVING SOUTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... GRAHAM...AND BRECKENRIDGE AROUND 150 AM CDT DOPPLER RADAR DETECTED HAIL UP TO GOLFBALL SIZE WITH THESE SEVERE THUNDERSTORMS. HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 3279 9910 3257 9871 3319 9843 3343 9884
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 9:20 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Apr 29, 9:20 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 920 PM CDT SAT APR 29 2000 STRONG TO SEVERE THUNDERSTORMS CONTINUE TO FORM WEST OF THE CWA OVER HASKELL AND KNOX COUNTIES. OTHER THUNDERSTORMS EXTEND AS FAR WEST AS THE CAPROCK. ALTHOUGH THE STORMS ARE MOVING SLOWLY NORTHEAST... THEY ARE DISSIPATING AS THEY MOVE NORTH OF AN OUTFLOW BOUNDARY LEFT OVER FROM THIS MORNING'S CONVECTION. EXPECT THUNDERSTORMS TO REMAIN WEST OF THE WARNING AREA FOR THE NEXT HOUR OR TWO BUT SHOULD INCREASE IN COVERAGE NEAR MIDNIGHT AS THE LOW LEVEL JET SETS UP. BASED ON THE FAIRLY STRONG CAP EVIDENT ON THIS EVENINGS SOUNDING...FIRST ROUND OF STORMS SHOULD BE ELEVATED AND OCCUR MAINLY AFTER MIDNIGHT. WE DO EXPECT THE CAP TO WEAKEN OVERNIGHT INTO SUNDAY AS LIFT INCREASES AHEAD OF APPROACHING UPPER LEVEL TROUGH. WILL MAKE SOME MINOR MODIFICATIONS TO THE ZONES MAINLY TO CLOUD COVER...ESPECIALLY ACROSS THE NORTHWEST ZONES WHERE LARGE CIRRUS SHIELD CONTINUES TO GROW AND EXPAND EASTWARD. .FTW...NONE. 79
In the hours before
Special weather statement, Apr 29, 9:10 PM CDT, 4 hours 26 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-300600- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 910 PM CDT SAT APR 29 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THE REMAINDER OF TONIGHT...OVER THE WESTERN HALF OF NORTH TEXAS. THE SLIGHT RISK AREA IS GENERALLY WEST AND NORTH OF A LINE FROM SHERMAN...TO DALLAS...TO HILLSBORO...TO COMANCHE. THIS INCLUDES THE THE CITIES OF GAINESVILLE...DECATUR...WEATHERFORD...BRECKENRIDGE...STEPHENVILLE... FORT WORTH...AND DALLAS. SCATTERED THUNDERSTORMS IN WEST TEXAS ARE MOVING SLOWLY TO THE EAST THIS EVENING...AND ARE EXPECTED TO CONTINUE INTO THE MORNING HOURS. AS SUPPORT FROM AN UPPER LEVEL LOW MOVES INTO THE REGION LATER TONIGHT...THE STORMS SHOULD INCREASE THEIR SPEED TO THE EAST. SOME OF THESE STORMS MAY BECOME SEVERE...WITH THE MAIN THREAT LARGE HAIL AND STRAIGHT LINE DAMAGING WINDS. EMERGENCY MANAGERS IN COUNTIES GENERALLY WEST OF A GAINESVILLE...TO STEPHENVILLE LINE...MAY NEED TO ACTIVATE SPOTTERS BETWEEN 11 PM AND 2 AM...WHILE THOSE IN THE REMAINDER OF THE SLIGHT RISK AREA MAY NEED ACTIVATION BETWEEN 2 AM AND DAYBREAK. 42
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:46 AM CDT | Severe Thunderstorm Warning | FWD | Parker | 44 min |
| Apr 30, 4:25 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 65 min |
| Apr 30, 6:13 AM CDT | Severe Thunderstorm Warning | FWD | Young | 47 min |
| Apr 30, 6:20 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 55 min |
| Apr 30, 7:05 AM CDT | Severe Thunderstorm Warning | FWD | Jack | 40 min |
| Apr 30, 7:43 AM CDT | Severe Thunderstorm Warning | FWD | Jack | 47 min |
| Apr 30, 7:58 AM CDT | Severe Thunderstorm Warning | FWD | Wise | 62 min |
| Apr 30, 8:54 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 66 min |
| Apr 30, 5:16 PM CDT | Tornado Warning | FWD | Young | 44 min |
| Apr 30, 5:52 PM CDT | Tornado Warning | FWD | Young | 38 min |
| Apr 30, 6:27 PM CDT | Tornado Warning | FWD | Young | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.